Alert archive / West Virginia / Red Flag Warnings in 2018
Red Flag Warning 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this red flag warning at Apr 13, 2018, 9:30 AM EDT for 7 counties in West Virginia; 5 counties in Pennsylvania; Belmont County, Monroe County, Noble County, Ohio. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2018, 9:30 AM EDT (13:30 UTC)
- Expired
- Apr 13, 2018, 8:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Pittsburgh, PA
Counties Belmont County, OH, Monroe County, OH, Noble County, OH, Allegheny County, PA, Fayette County, PA, Greene County, PA, Washington County, PA, Westmoreland County, PA, Marion County, WV, Marshall County, WV, Monongalia County, WV, Ohio County, WV, Preston County, WV, Tucker County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 78 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 1.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2262 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
904 WWUS81 KPBZ 131330 RFWPBZ URGENT - FIRE WEATHER MESSAGE National Weather Service Pittsburgh PA 930 AM EDT Fri Apr 13 2018 PAZ021-029-031-073-075-132130- /O.UPG.KPBZ.FW.A.0001.180413T1400Z-180413T2300Z/ /O.NEW.KPBZ.FW.W.0002.180413T1330Z-180414T0000Z/ Allegheny-Washington-Greene-Westmoreland-Fayette- 930 AM EDT Fri Apr 13 2018 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR PORTIONS OF SOUTHWEST PENNSYLVANIA... The National Weather Service in Pittsburgh has issued a Red Flag Warning, which is in effect until 8 PM EDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 021 Allegheny, Fire Weather Zone 029 Washington, Fire Weather Zone 031 Greene, Fire Weather Zone 073 Westmoreland and Fire Weather Zone 075 Fayette. * TIMING...Mid-morning Friday through early Friday evening. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 22 percent. * TEMPERATURES...In the mid 70s to around 80. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible Red Flag Warnings. A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ OHZ059-068-069-WVZ003-004-012-021-509>514-132130- /O.NEW.KPBZ.FW.W.0002.180413T1330Z-180414T0000Z/ Belmont-Noble-Monroe-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 930 AM EDT Fri Apr 13 2018 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR PORTIONS OF NORTHERN WEST VIRGINIA AND SOUTHEAST OHIO... The National Weather Service in Pittsburgh has issued a Red Flag Warning, which is in effect until 8 PM EDT this evening. * AFFECTED AREA...Fire Weather Zone 003 Ohio, Fire Weather Zone 004 Marshall, Fire Weather Zone 012 Wetzel, Fire Weather Zone 021 Marion, Fire Weather Zone 059 Belmont, Fire Weather Zone 068 Noble, Fire Weather Zone 069 Monroe, Fire Weather Zone 509 Monongalia, Fire Weather Zone 510 Ridges of Eastern Monongalia and Northwestern Preston, Fire Weather Zone 511 Preston, Fire Weather Zone 512 Eastern Preston, Fire Weather Zone 513 Western Tucker and Fire Weather Zone 514 Eastern Tucker. * WINDS...Southwest 10 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 21 percent. * TEMPERATURES...In the upper 70s and lower 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
302 WWUS81 KPBZ 132102 RFWPBZ URGENT - FIRE WEATHER MESSAGE National Weather Service Pittsburgh PA 502 PM EDT Fri Apr 13 2018 OHZ059-068-069-PAZ021-029-031-073-075-WVZ003-004-012-021-509>514- 140000- /O.CON.KPBZ.FW.W.0002.000000T0000Z-180414T0000Z/ Belmont-Noble-Monroe-Allegheny-Washington-Greene-Westmoreland- Fayette-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 502 PM EDT Fri Apr 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR PORTIONS OF SOUTHWEST PENNSYLVANIA, NORTHERN WEST VIRGINIA AND SOUTHEAST OHIO... * AFFECTED AREA...Fire Weather Zone 003 Ohio, Fire Weather Zone 004 Marshall, Fire Weather Zone 012 Wetzel, Fire Weather Zone 021 Allegheny, Fire Weather Zone 021 Marion, Fire Weather Zone 029 Washington, Fire Weather Zone 031 Greene, Fire Weather Zone 059 Belmont, Fire Weather Zone 068 Noble, Fire Weather Zone 069 Monroe, Fire Weather Zone 073 Westmoreland, Fire Weather Zone 075 Fayette, Fire Weather Zone 509 Monongalia, Fire Weather Zone 510 Ridges of Eastern Monongalia and Northwestern Preston, Fire Weather Zone 511 Preston, Fire Weather Zone 512 Eastern Preston, Fire Weather Zone 513 Western Tucker and Fire Weather Zone 514 Eastern Tucker. * TIMING...Through early this evening. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...Around 20 percent. * TEMPERATURES...80 to 85. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
824 WWUS81 KPBZ 132354 RFWPBZ URGENT - FIRE WEATHER MESSAGE National Weather Service Pittsburgh PA 754 PM EDT Fri Apr 13 2018 OHZ059-068-069-PAZ021-029-031-073-075-WVZ003-004-012-021-509>514- 140100- /O.EXP.KPBZ.FW.W.0002.000000T0000Z-180414T0000Z/ Belmont-Noble-Monroe-Allegheny-Washington-Greene-Westmoreland- Fayette-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 754 PM EDT Fri Apr 13 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING FOR PORTIONS OF SOUTHWEST PENNSYLVANIA, NORTHERN WEST VIRGINIA AND SOUTHEAST OHIO... Winds will continue to diminish this evening as relative humidity levels rise, ending the favorable conditions for fires. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this red flag warning went out at Apr 13, 8:14 AM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 13, 8:14 AM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
814 AM EDT Fri Apr 13 2018
.SYNOPSIS...
Dry and warm weather will continue into Saturday before rain
chances again increase with the advance of low pressure.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Minor adjustments made to temperature and dewpoint forecasts
trending warmer and drier.
Previous...
Dry, warm, and breezy conditions will continue today under broad
Eastern CONUS ridging. Mixing will resume quickly after daybreak
as overnight temperature did not subside much, and better gusts
can be expected through midday before the pressure gradient
begins to relax later this afternoon.
As wind is not expected to be as gusty as on Thursday given a
more shallow mixing layer and the aforementioned relaxing
pressure gradient, and as dewpoints are expected to rise
somewhat (although offset by slightly higher temperature), fire
weather criteria should be marginal for headlines. As a Red Flag
Watch was hoisted yesterday evening for part of southwest PA,
prudence dictates that be continued and no changes were made as
per collaboration with neighboring offices.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
Dry weather is expected to continue into Sat morning as upper ridging
amplifies in response to a digging trough over the Plains.
Models remain in general agreement in developing a closed low over
the Midwest by Sunday with the amplified, albeit eroding ridge
over the Upper Ohio. Overall, a slow increase in rain chances is
progged for the weekend as moist, southerly flow develops over
the region, but with convergence areas centered along a Lake
Erie-NY state warm front, and Midwestern cold front, which will
slide toward the area by Sunday night as per current timing.
At any rate, rain chances cumulating in categorical numbers for
Sunday were maintained with a transition to showers thereafter
upon passage of the cold front, which will drop temperature back
under the averages for Monday.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Early week cold and showers under upper troughing are still expected
to be briefly reprieved via short wave ridging in advance of
another advancing trough, passage of which is current slated for
Thursday. Cold in the wake of that trough is not expected to
persist as model world generally agrees on another cutoff low
developing over the Four Corners Region late in week, a scenario
which would shunt warmth over the Upper Ohio for next weekend.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
VFR conditions expected throughout. Gusts of 20 to 25 kt are
expected as the pressure gradient is expected to relax into the
afternoon and as a more shallow mixing level is forecast.
OUTLOOK...
Restrictions are likely from late Saturday into Monday with the
advance and passage of low pressure.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...Fire Weather Watch until 7 PM EDT this evening for PAZ021-029-
031-073-075.
WV...None.
&&Hazardous weather outlook, Apr 13, 4:52 AM EDT, 4 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 452 AM EDT Fri Apr 13 2018 OHZ039>041-048>050-PAZ007>009-013>015-020-WVZ001-002-140900- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-Mercer- Venango-Forest-Lawrence-Butler-Clarion-Beaver-Hancock-Brooke- 452 AM EDT Fri Apr 13 2018 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ021-029-031-073-075-140900- Allegheny-Washington-Greene-Westmoreland-Fayette- 452 AM EDT Fri Apr 13 2018 ...FIRE WEATHER WATCH IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for southwest Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Fire Weather Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MDZ001-OHZ057>059-068-069-PAZ016-022-023-074-076-WVZ003-004-012-021- 509>514-140900- Garrett-Muskingum-Guernsey-Belmont-Noble-Monroe-Jefferson-Armstrong- Indiana-Westmoreland Ridges-Fayette Ridges-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 452 AM EDT Fri Apr 13 2018 This Hazardous Weather Outlook is for western Maryland, east central Ohio, southwest Pennsylvania, west central Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Low relative humidity and 20 to 30 mph wind gusts...up to 40 mph on the ridges...will combine with low fuel moisture for a fire danger threat today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Apr 13, 4:09 AM EDT, 5 hours 21 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 409 AM EDT Fri Apr 13 2018 MDZ001-OHZ057>059-068-069-PAZ074-076-WVZ003-004-012-021-509>514- 132015- Garrett-Muskingum-Guernsey-Belmont-Noble-Monroe- Westmoreland Ridges-Fayette Ridges-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Ligonier, Donegal, Champion, Ohiopyle, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 409 AM EDT Fri Apr 13 2018 ...POSSIBLE WILDFIRE CONDITIONS TODAY... Low relative humidity and 20 to 30 mph wind gusts...up to 40 mph on the ridges...will combine with low fuel moisture for a fire danger threat today. Open burning of any type is considered dangerous at this time. Use caution when handling any machinery.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 10:53 AM EDT | River Flood Watch | PBZ | Preston | 24 hr |
| Apr 13, 10:53 AM EDT | River Flood Watch | PBZ | Ohio | 47 hr |
| Apr 13, 10:53 AM EDT | River Flood Watch | PBZ | Ohio | 47 hr |
| Apr 13, 10:53 AM EDT | River Flood Watch | PBZ | Marshall | 47 hr |
| Apr 13, 10:53 AM EDT | River Flood Watch | PBZ | Marshall | 24 hr |
| Apr 13, 10:53 AM EDT | River Flood Watch | PBZ | Fayette, Washington, Westmoreland | 24 hr |
| Apr 13, 10:53 AM EDT | River Flood Watch | PBZ | Allegheny, Washington, Westmoreland | 24 hr |
| Apr 13, 10:53 AM EDT | River Flood Watch | PBZ | Allegheny | 47 hr |
| Apr 13, 10:53 AM EDT | River Flood Watch | PBZ | Clarion, Forest, Jefferson | 47 hr |
| Apr 13, 10:53 AM EDT | River Flood Watch | PBZ | Indiana, Westmoreland | 47 hr |
| Apr 13, 10:53 AM EDT | River Flood Watch | PBZ | Fayette | 24 hr |
| Apr 13, 10:53 AM EDT | River Flood Watch | PBZ | Allegheny | 47 hr |
| Apr 13, 10:53 AM EDT | River Flood Watch | PBZ | Coshocton | 55 hr |
Nearby
Red Flag Warnings in West Virginia, 2018Red Flag Warnings in Pennsylvania, 2018Red Flag Warnings in Ohio, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.